Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 313, NWS San Francisco Bay Area, CA

August 22, 2011

NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 22, 2011, 2:31 AM PDT. It took effect at Aug 22, 2011, 2:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2011, 2:31 AM PDT (09:31 UTC)
In effect from
Aug 22, 2011, 2:00 PM PDT
Expired
Aug 22, 2011, 9:05 PM PDT
In force
7 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WHUS76 KMTR 220931
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
231 AM PDT MON AUG 22 2011

...GUSTY WINDS EXPECTED THIS AFTERNOON IN SAN FRANCISCO BAY...

PZZ530-221745-
/O.NEW.KMTR.SC.Y.0313.110822T2100Z-110823T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
231 AM PDT MON AUG 22 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. 

* WINDS: W WINDS 10 KT...INCREASING TO 15 TO 25 KT IN THE
  AFTERNOON. STRONGEST WINDS EXPECTED THROUGH THE GOLDEN GATE AND
  IN THE VICINITY OF ANGEL ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
412 
WHUS76 KMTR 221542
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
842 AM PDT MON AUG 22 2011

...GUSTY WINDS EXPECTED THIS AFTERNOON IN SAN FRANCISCO BAY...

PZZ530-222215-
/O.CON.KMTR.SC.Y.0313.110822T2100Z-110823T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
842 AM PDT MON AUG 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 11 PM PDT THIS EVENING. 

* WINDS: W WINDS 10 KT...INCREASING TO 15 TO 25 KT IN THE 
  AFTERNOON. STRONGEST WINDS EXPECTED THROUGH THE GOLDEN GATE 
  AND IN THE VICINITY OF ANGEL ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
428 
WHUS76 KMTR 222132
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
232 PM PDT MON AUG 22 2011

...GUSTY WINDS EXPECTED THIS AFTERNOON IN SAN FRANCISCO BAY...

PZZ530-230415-
/O.CON.KMTR.SC.Y.0313.000000T0000Z-110823T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
232 PM PDT MON AUG 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WINDS: W WINDS 15 TO 25 KT THIS AFTERNOON INTO THIS EVENING.
  STRONGEST WINDS EXPECTED THROUGH THE GOLDEN GATE AND BETWEEN THE
  BAY BRIDGE AND ANGEL ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
680 
WHUS76 KMTR 230405
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
905 PM PDT MON AUG 22 2011

PZZ530-230515-
/O.CAN.KMTR.SC.Y.0313.000000T0000Z-110823T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
905 PM PDT MON AUG 22 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

* WINDS: WINDS HAVE DROPPED BELOW ADVISORY CRITERIA THEREFORE THE
  SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 10:30 PM PDT, 4 hours 1 minute earlier.

Area forecast discussion, Aug 21, 10:30 PM PDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1030 PM PDT SUN AUG 21 2011

.DISCUSSION...AS OF 8:30 PM PDT SUNDAY...THE COASTAL LOW CLOUDS
HAVE BEGUN TO SPREAD INLAND THIS EVENING AS A MODERATE ONSHORE
FLOW CONTINUES. THE MARINE LAYER IS AROUND 2200 FEET DEEP
ACCORDING TO THE KOAK SOUNDING...FORT ORD PROFILER AND SODAR
SENSORS. IT HAS COMPRESSED SLIGHTLY SINCE THIS MORNING AND IS
EXPECTED TO REMAIN AROUND THIS DEPTH OVERNIGHT. A HIGH PRESSURE
RIDGE ALOFT WILL EXPAND INTO CENTRAL CALIFORNIA FROM THE SOUTHEAST
FORCING THE LOW PRESSURE TROUGH CURRENTLY OVERHEAD TO THE WEST.
THIS WILL RESULT IN WARMER AND DRIER CONDITIONS WITH A SHALLOWER
MARINE LAYER. THE FLOW REMAINS ONSHORE AT THE SURFACE SO THE
WARMING WILL BRING AFTERNOON TEMPERATURES TO NEAR NORMAL ON MONDAY
IN INTERIOR VALLEY LOCATIONS. ON TUESDAY AFTERNOON TEMPERATURES
WILL RISE ABOVE NORMAL IN THE VALLEYS AND TO NEAR NORMAL AT THE
COAST. THE WARMING WILL BE SHORT LIVED HOWEVER AS THE TROUGH MAKES
IT WAY BACK TO THE COAST DROPPING AFTERNOON TEMPERATURES BACK TO
NEAR NORMAL FOR INLAND AREAS AND BELOW NORMAL IN COASTAL LOCATIONS
ON WEDNESDAY.

&&

.PREVIOUS DISCUSSION 1634...AS OF 1:30 PM PDT SUNDAY...ON TUESDAY
REMNANT MID/UPPER LEVEL MOISTURE FROM FORMER EASTPAC TROPICAL
STORM GREG WILL ADVECT INTO THE DISTRICT IN THE SOUTHERLY FLOW
ALOFT. WITH THE UPPER LOW TO THE WEST AND THE RIDGE TO THE EAST
THE FLOW ALOFT WILL REMAIN CONDUCIVE FOR THIS MID/UPPER LEVEL
TROPICAL MOISTURE TO CONTINUE TO FLOW INTO THE DISTRICT ON
WEDNESDAY AS WELL. AS OF NOW...MODELS ARE NOT INDC MUCH ELEVATED
INSTABILITY NOR ANY DYNAMICS OR DIFFLUENT FLOW ALOFT.
THEREFORE...HAVE DECIDED TO KEEP THUNDER OUT OF THE FORECAST FOR
NOW. IF FUTURE MODEL RUNS INDC MORE INSTABILITY OF DYNAMICS
THUNDER WILL BE PUT INTO THE FORECAST. THIS WILL BE CONTINUED TO
BE MONITORED CLOSELY SINCE THIS IS THE TYPE OF PATTERN THAT CAN
LEAD TO ELEVATED CONVECTION IN THE DISTRICT.

HAVE DROPPED TEMPS SEVERAL DEGREES FOR THE END OF THE WEEK INTO
THE WEEKEND. MEDIUM RANGE MODELS ARE SHOWING A TROF MOVING INTO
NORTHWEST CA...WITH THE RIDGE WITH THE RIDGE SHIFTING A LITTLE TO
THE SOUTH AND EAST. THIS WOULD BRING A LITTLE MORE OF AN ONSHORE
FLOW...AND KEEP TEMPS FROM GETTING AS WARM AS THE MODELS WERE
PREVIOUSLY SHOWING.

&&

.AVIATION...AS OF 10:29 PM PDT SUNDAY...WIDESPREAD STRATUS ALONG
THE COAST CONTINUES TO EXTEND INLAND TONIGHT. ONSHORE WINDS WILL
HELP MOVE ADDITIONAL STRATUS INLAND OVERNIGHT.

VICINITY OF KSFO...MVFR CIG IS FORECAST TONIGHT. WEST WINDS AROUND
10 KNOTS. SLOW CLEARING ON MONDAY BUT VFR LIKELY BY LATE MORNING.

KSFO BRIDGE APPROACH...INCREASING STRATUS CLOUDS TONIGHT.

MONTEREY BAY AREA TERMINALS...IFR IS FORECAST TONIGHT. SLOW CLEARING
BY LATE MONDAY MORNING.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...NONE.

PUBLIC FORECAST: EVANS
AVIATION/MARINE: CANEPA

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.